MAUDE Adverse Event Report: SMITH & NEPHEW, INC. NS VIS ADPT GUIDE JII KIT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. NS VIS ADPT GUIDE JII KIT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number V0200110
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/10/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, during surgery, the visionaire adaptive guide distal femur journey ii block did not fit correctly.Procedure continued with a change in surgical technique and with a delay of less than 30 minutes.The patient was not harmed beyond the described event.
 
Event or Problem Description
It was reported that, during surgery, the visionaire adaptive guide distal femur journey ii block did not fit correctly.Procedure continued with a change in surgical technique and with a delay of less than 30 minutes.No additional bone cuts were performed and the patient was not harmed beyond the described event.
 
Additional Manufacturer Narrative
H3, h6|: the device was not returned for evaluation.The pictures provided were reviewed and could not confirm the stated failure mode, however an engineering evaluation was conducted and did confirm a potential root cause for the stated failure mode.The clinical/medical investigation concluded that, per complaint details, the visionaire adaptive guide distal femur journey ii block did not fit correctly; therefore, the surgeon completed the case with a change in surgical technique using standardized instrumentation within a 0-30 minute surgical extension.Reportedly, the patient was not harmed beyond the described event and there is ¿no anticipated patient impact¿.It was communicated that the blocks were ¿trashed¿ even though a request was made to keep them.The provided pre-op full leg x-ray does not provide insight into the reported event.Patient impact beyond the reported modified surgical procedure and < 30 minute surgical delay would not be anticipated as no patient injury was reported.No further medical assessment could be rendered at this time.Should clinically relevant documentation/information become available, the clinical/medical task may be re-evaluated.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.An engineering evaluation was conducted and determined that a portion of the anterior femur osteophyte was undersegmented.A historical review concluded that there are no prior actions related to this product and event.At this time, we have reason to suspect that the product failed to meet product specifications at the time of manufacture.Possible causes could include but not limited to surgical technique used, user/procedural variance or segmentation error.The contribution of the device to the reported event could not be corroborated.This issue was evaluated through our internal quality process and determined that the failure mode rate is within the anticipated risk limit.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
NS VIS ADPT GUIDE JII KIT
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key10937129
Report Number1020279-2020-06922
Device Sequence Number19898235
Product Code JWH
UDI-Device Identifier00885556656570
UDI-Public00885556656570
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K170282
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/17/2021
Device Model NumberV0200110
Device Catalogue NumberV0200112
Device Lot Number00187228V1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 11/10/2020
Supplement Date Received by Manufacturer12/10/2020
05/11/2022
Initial Report FDA Received Date12/02/2020
Supplement Report FDA Received Date12/16/2020
05/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/19/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown